Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 57, NWS Memphis, TN

May 2, 2008Greene County, Arkansas

NWS Memphis, TN issued this flash flood warning at May 2, 2008, 12:59 PM CDT for Greene County, Arkansas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 12:59 PM CDT (17:59 UTC)
Expired
May 2, 2008, 2:30 PM CDT
In force
91 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Greene County, AR

The radar

The Memphis radar (KNQA), 100 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 532 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1314 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
532 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
3.8
Supercell composite
15.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 021759
FFWMEG
ARC055-021930-
/O.NEW.KMEG.FF.W.0057.080502T1759Z-080502T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1259 PM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREENE COUNTY IN EASTERN ARKANSAS...

* UNTIL 230 PM CDT

* AT 1259 PM CDT... OVER THE PAST HOUR DOPPLER RADAR ESTIMATES THAT 3
  TO 5 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA AND      
  AREAS TO THE SOUTHWEST.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALCOTT...
  PARAGOULD...OAK GROVE HEIGHTS...MARMADUKE...LAFE AND BEECH GROVE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3620 9031 3619 9020 3612 9026 3610 9032
      3603 9035 3599 9039 3600 9083 3622 9064
      3627 9048
TIME...MOT...LOC 1759Z 180DEG 0KT 3602 9073

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 9:24 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 2, 9:24 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CDT FRI MAY 2 2008

.DISCUSSION...
MOST OF THE MID SOUTH REMAINS UNDER A MODERATE RISK OF SEVERE
WEATHER THROUGH EARLY SATURDAY MORNING. ISSUED TORNADO WATCH 249
FOR CWA LOCATIONS WEST OF THE MISSISSIPPI RIVER THROUGH 3 PM CDT.
A POTENT SHORTWAVE UPPER TROUGH IS CURRENTLY ROTATING AROUND THE
BASE OF A DEEP CLOSED H5 LOW OVER THE CENTRAL PLAINS. THIS
SHORTWAVE TROUGH IS RESPONSIBLE FOR THE ORGANIZED LINE OF SEVERE
WEATEHR IN PROGRESS ACROSS CENTRAL AND SOUTHWEST AR. THIS LINE
WILL PUSH INTO NORTHEAST AR AND THE MO BOOTHEEL LATER THIS
MORNING.

VISIBLE SATELLITE IMAGERY SHOWS AN AREA OF RELATIVELY CLEAR SKIES
MOVING TOWARD THE MS DELTA. WILL HAVE TO WATCH THIS AREA FOR THE
INITIATION OF SEVERE WEATHER TOWARD MIDDAY. THE BEST FORCING MOVES
NORTH OF THE REGION BY MIDDAY AS THE ABOVE MENTIONED SHORTWAVE
LIFTS INTO MISSOURI...HOWEVER CAPE VALUES AROUND 2200 J/KG WILL
KEEP THE THREAT OF DAMAGING WINDS AND LARGE HAIL AROUND THIS
AFTERNOON.

A SECOND UPPER LEVEL SHORTWAVE WILL APPROACH THE REGION THIS
EVENING AND PUSH THE SURFACE COLD FRONT ACROSS THE MID SOUTH.
EXPECT A SQUALL LINE TO MOVE THROUGH THE REGION THIS EVENING AND
INTO THE EARLIER MORNING HOURS.

&&

.PREV DISCUSSION... /ISSUED 433 AM CDT FRI MAY 2 2008/

DISCUSSION...
A FEW LIGHT SHOWERS CONTINUE TO MOVE ACROSS THE MIDSOUTH THIS
EARLY MORNING AS AN IMPRESSIVE LINE OF STRONG TO SEVERE
THUNDERSTORMS BEGINS TO MOVE INTO WESTERN MISSOURI AND WESTERN
ARKANSAS. THIS LINE OF SEVERE THUNDERSTORMS WILL BE THE MAIN
WEATHER EVENT FOR THE MIDSOUTH OVER THE NEXT 24 HOURS.

SOME QUESTION STILL REMAINS ABOUT HOW THIS SEVERE WEATHER EVENT
WILL PLAY OUT TODAY AND TONIGHT. ONE OF THE MAIN CONCERNS IS THE
DEVELOPMENT OF DISCRETE SUPERCELLS AHEAD OF THE COLD FRONT/MAIN
SQUALL LINE. TAKING A LOOK AT AREA SOUNDINGS AND FORECAST
SOUNDINGS...A STRONG CAP CONTINUES TO BE IN PLACE. MODELS STILL
SHOW THAT 500 MB HEIGHTS NEVER REALLY FALL SIGNIFICANTLY OVER THE
AREA UNTIL THE SQUALL LINE ARRIVES. LOW STRATUS DECK WILL LIKELY
BE A PROBLEM AS FAR AS INHIBITING DAYTIME HEATING WITH CLOUDS
STICKING AROUND INTO THE AFTERNOON HOURS.

WITH ALL THAT SAID...INSTABILITY WILL STILL BE IMPRESSIVE FOR SEVERE
THUNDERSTORMS WITH THE MAIN THREATS BEING DAMAGING WINDS AND
LARGE HAIL AS WELL AS A FEW TORNADOES POSSIBLE WITH EMBEDDED
SUPERCELLS IN THE SQUALL LINE. THE MIDSOUTH WILL NEED TO BE
WATCHED CLOSELY THIS AFTERNOON FOR THE RE-DEVELOPMENT OF SEVERE
THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT. IF DAYTIME
HEATING CAN BE MAXIMIZED AND WITH IMPRESSIVE INSTABILITY AND SHEAR
PARAMETERS IN PLACE...THE TORNADO THREAT WOULD INCREASE...MAINLY
ACROSS AREAS WEST OF THE MISSISSIPPI RIVER...BUT AT THIS POINT
THIS SCENARIO STILL REMAINS SOMEWHAT UNCERTAIN.

SQUALL LINE AND COLD FRONT WILL EXIT THE AREA BY SATURDAY MORNING
LEAVING THE MIDSOUTH RAIN FREE BY THE AFTERNOON HOURS. SKIES WILL
BEGIN TO CLEAR BY SATURDAY AFTERNOON WITH TEMPERATURES IN THE LOW
TO MID 70S. HIGH PRESSURE WILL BEGIN TO SETTLE OVER THE AREA ON SUNDAY
USHERING IN MUCH COOLER AND DRIER AIR. TEMPERATURES ON SUNDAY WILL
BE WELL BELOW SEASONAL NORMALS WITH LOWS IN THE 40S AND HIGHS NEAR
70 DEGREES. HIGH PRESSURE WILL SLOWLY BEGIN TO SHIFT EAST ON MONDAY
AND MONDAY NIGHT ALLOWING SOUTHERLY FLOW TO RETURN TO THE AREA. AS
A RESULT...MOISTURE WILL INCREASE AS WELL AS THE CHANCE FOR RAIN.
MEDIUM RANGE MODELS START TO DIVERGE AT THIS POINT WITH THE GFS
RECOVERING THE MOISTURE MUCH FASTER THAN THE ECMWF. TOOK SOMEWHAT
OF A BLEND FOR THE EXTENDED AS IT SEEMS THAT THE 00Z RUN OF THE
GFS IS MUCH FASTER WITH THE NEXT SYSTEM COMPARED TO THE 12Z RUN.

AN UPPER LEVEL IMPULSE WILL MOVE JUST NORTH OF THE MIDSOUTH ON
WEDNESDAY INCREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THE
NEXT COLD FRONT WILL GET HUNGUP ACROSS THE MIDSOUTH WEDNESDAY
NIGHT INTO THURSDAY KEEPING RAIN CHANCES IN THE FORECAST DURING
THIS TIME FRAME. HOWEVER...CONFIDENCE REMAINS LOW WITH THE
EXTENDED PORTION OF THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  59  76  50 /  80  90  10  10
MKL  77  59  73  46 /  60  90  10  10
JBR  75  55  72  47 /  90  70  10  10
TUP  79  62  77  49 /  50  90  40  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BENTON MS-COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

TN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CROCKETT-DYER-
     FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

KNS/RJO
Hazardous weather outlook, May 2, 11:04 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 AM CDT FRI MAY 2 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031815-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1104 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH THROUGH 400
AM CDT SATURDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE
AREA. THE MAIN HAZARDS WITH THESE SEVERE THUNDERSTORMS WILL BE
DAMAGING WINDS AND LARGE HAIL ALONG WITH THE POSSIBILITY OF A FEW
TORNADOES. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG
AND WEST OF A LINE FROM BRUCE MISSISSIPPI...TO CORINTH
MISSISSIPPI...TO PARSONS TENNESSEE. AREAS EAST OF THE ABOVE
MENTIONED LINE ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY
AND TONIGHT. PLEASE REFER TO ANY CURRENT SEVERE WEATHER WATCHES
AND WARNINGS AS WELL AS SIGNIFICANT WEATHER ALERTS FOR THE LATEST
INFORMATION.

ALONG WITH THE SEVERE THUNDERSTORM THREAT...HEAVY RAINFALL OF 1 TO
2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS IS EXPECTED ACROSS THE
MIDSOUTH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT.
PLEASE REFER TO CURRENT FLASH FLOOD WARNINGS OR SMALL STREAM FLOOD
ADVISORIES FOR THE LATEST INFORMATION.

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL OCCUR THROUGH 900 PM CDT THIS EVENING ACROSS EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST
MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH
900 PM CDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED
TODAY AND TONIGHT.

In the hours before

Local storm report, May 2, 12:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

&&

JKT
Local storm report, May 2, 12:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

&&

JKT
Local storm report, May 2, 12:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1234 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

&&

JKT
Local storm report, May 2, 12:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

&&

JKT
Local storm report, May 2, 12:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

1250 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            FLOODING ON WASHINGTON STREET IN JONESBORO.

&&

JKT
Local storm report, May 2, 12:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

1250 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            FLOODING ON WASHINGTON STREET IN JONESBORO.

1255 PM     TSTM WND GST     BROOKLAND               35.90N 90.58W
05/02/2008  E70.00 MPH       CRAIGHEAD          AR   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.

&&

JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:29 AM CDTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more17 hr
May 2, 10:45 AM CDTFlash Flood WarningMEGLawrence, Randolph2 hr
May 2, 11:09 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene36 min
May 2, 12:13 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett47 min
May 2, 12:42 PM CDTFlash Flood WarningMEGCraighead93 min
May 2, 12:54 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene21 min
May 2, 1:01 PM CDTTornado WarningMEGCraighead, Greene44 min
May 2, 1:11 PM CDTFlash Flood WarningMEGLawrence64 min
May 2, 1:49 PM CDTTornado WarningMEGCross, St. Francis41 min
May 2, 2:18 PM CDTTornado WarningMEGCross, Mississippi, Poinsett42 min
May 2, 2:25 PM CDTTornado WarningMEGCross, Lee, St. Francis50 min
May 2, 2:54 PM CDTTornado WarningMEGMississippi51 min
May 2, 2:56 PM CDTTornado WarningMEGCrittenden, Cross, St. Francis49 min
May 2, 2:57 PM CDTFlash Flood WarningMEGCross, St. Francis93 min
May 2, 3:03 PM CDTTornado WarningMEGLee, Phillips, St. Francis57 min
May 2, 3:23 PM CDTTornado WarningMEGCrittenden, Cross, Mississippi52 min
May 2, 3:31 PM CDTFlash Flood WarningMEGCrittenden, Mississippi89 min
May 2, 3:55 PM CDTTornado WarningMEGMississippi50 min
May 2, 4:03 PM CDTTornado WarningMEGCrittenden, Lee29 min
May 2, 4:05 PM CDTTornado WarningMEGMississippi40 min
May 2, 4:35 PM CDTTornado WarningMEGMississippi40 min
May 2, 4:55 PM CDTFlash Flood WarningMEGMississippi95 min
May 2, 5:06 PM CDTSevere Thunderstorm WarningMEGPhillips39 min

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.